I had my lips filled with juvederm last year; lumps on my face, any advice? (Photos)

I had my lips filled with juverderm last year. I had extreme swelling for 2 weeks on one side and black all up my cheek looked as if I had ink on me. The pain was immense and I did not go to a back street clinic it is a well known and I paid £300 for the procedure. A year on the side that was bruised has lumps and caves in. Please can you advise me

Doctor Answers 5

Addressing lumps after injection with filler

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
After two weeks, the reactive swelling should be gone and the filler result should be visible. If there was significant bruising, the result may be delayed. If lumps are visible, then the first step is to inject the lumps with hyaluronidase to dissolve the filler. There will be swelling with the injection, then the filler goes away. It may require more than one session. Discuss this with your injector who can examine you and  determine if this is appropriate for you. Safety comes first.

Lip Swelling/Bumps After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
If you have not seen any improvement in the lumpiness from Juvederm, I would suggest reversing the filler with hyaluronidase. Please see an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Juvederm can be dissolved

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question miss a l. Juvederm is a product that can be used to enhance the lips. Swelling and bruising are not uncommon after a filler treatment. Most patients enjoy the results of a Juvederm treatment for up to a year, depending on how much material was used. Juvederm can be dissolved with hyaluronidase if necessary. Please follow up with your doctor for specific recommendations. Good luck!

You might also like...

Juvederm and Lumps

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

If you are still experiencing lumps from Juvederm then the best course of action is to have these lumps dissolved with Vitrase.  Please consult an experienced injector since it is much more difficult to correct.  Best, Dr. Green

I had my lips filled with juvederm last year; lumps on my face, any advice?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for your question and photographs.  If a physical exam showed that your lumps and bumps were the result of continued Juvederm you can have these dissolved with another medication called hyaluronidase.  This medication dissolves only the hyaluronic acid within the Juvederm and not your body's natural tissue.  Talk to your injector about your concerns and methods to try and correct it to leave you with a result closer to your expectations. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.